Kentucky, 2015

Damaging Winds in Kentucky, July 13, 2015

July 13, 2015 · NWS ILN · 21 events in 10 counties and zones

Showers and thunderstorms associated with an upper level disturbance pushed down into the Ohio Valley during the early afternoon hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$67,000
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Showers and thunderstorms associated with an upper level disturbance pushed down into the Ohio Valley during the early afternoon hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 13, 12:35 PM EST, 0 minutes earlier.

Area forecast discussion, Jul 13, 12:35 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
135 PM EDT MON JUL 13 2015

.SYNOPSIS...
THE COMBINATION OF A SERIES OF UPPER LEVEL DISTURBANCES AND A
MOIST AND UNSTABLE AIRMASS WILL LEAD TO SEVERAL ROUNDS OF SHOWERS
AND THUNDERSTORMS OVER THE NEXT COUPLE OF DAYS. HIGH PRESSURE
WILL BUILD DOWN FROM THE NORTH THROUGH THE MIDDLE PART OF THE
WEEK...BRINGING SOME DRIER CONDITIONS WEDNESDAY INTO THURSDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MCS WILL MOVE THROUGH DURING THE NEAR TERM ALLOWING FOR A DAMAGING
WIND THREAT. THE BEST CHANCE FOR THE DAMAGING WIND THREAT WILL BE
ACROSS WESTERN PORTIONS OF THE FA. INCREASED PRECIPITATION
CHANCES SIGNIFICANTLY TO ACCOUNT FOR THIS. KEPT FLASH FLOOD WATCH
IN PLACE ACROSS THE AREA. MADE ONLY MINOR ADJUSTMENTS TO
TEMPERATURES FOR TODAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
THE 00Z NAM AND TO A LESSER EXTENT THE 00Z GFS...ALONG WITH A FEW
OF THE CONVECTIVE ALLOWING MODELS ARE SUGGESTING THE POSSIBILITY OF
YET ANOTHER MCS WORKING INTO OUR AREA FROM THE NORTHWEST TUESDAY
MORNING. WILL TRY TO HINT AT THIS IN THE GRIDS/FORECAST...BUT
GENERALLY LIMIT POPS TO HIGHER CHANCE GIVEN THE UNCERTAINTY AND
TIMING/PLACEMENT ISSUES THAT FAR OUT. WILL THEN NUDGE POPS UP A
BIT HEADING INTO THE AFTERNOON...ESPECIALLY ACROSS OUR SOUTH AS
WE DESTABILIZE THROUGH THE AFTERNOON AND A MID LEVEL TROUGH AXIS
PIVOTS DOWN ACROSS OUR AREA. DEPENDING ON THE EXACT TIMING OF
THIS...WE COULD SEE A SEVERE THREAT AGAIN HEADING INTO TUESDAY
AFTERNOON ACROSS FAR SOUTHERN PORTIONS OF OUR FA. LOCALLY HEAVY
RAINFALL WILL AGAIN BE POSSIBLE AND WE MAY EVENTUALLY NEED TO
EXTEND THE FFA OUT THROUGH TUESDAY ACROSS PARTS OF OUR SOUTHERN
AREAS. DRIER AIR WILL BEGIN TO WORK DOWN INTO THE AREA TUESDAY
NIGHT INTO WEDNESDAY AS HIGH PRESSURE BUILDS DOWN INTO THE GREAT
LAKES.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AS THE LOW PULLS EAST OF THE REGION...RIDGING CENTERED OVER
SOUTHERN PLAINS WILL KEEP ANY CONVECTIVE ACTIVITY MAINLY FOCUSED
OVER THE NORTHERN FORECAST AREA...THOUGH POP UP THUNDERSTORMS CANT
BE RULED OUT. THE RIDGING WILL ALSO ALLOW ABOVE NORMAL
TEMPERATURES TO PUSH INTO THE REGION FOR THE END OF THE PERIOD.

HAVE GENERALLY STAYED ON THE LOWER SIDE OF TEMPERATURE GUIDANCE IN
THE FIRST PART OF THE EXTENDED WITH THE MORE ZONAL PATTERN AND
ANTICIPATED CLOUD COVER...WITH HIGHER SIDE OF GUIDANCE TOWARD WEEKS
END WITH THE STRONG RIDGING.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
SYSTEM MOVING THROUGH THE TAF SITES WILL BRING REDUCED
VSBYS...CIGS...WIND GUSTS...AND THUNDERSTORMS TO THE AREA AT THE
START OF THE TAF PERIOD. AFTER THIS MOVES THROUGH THERE WILL BE A
LULL AT TAF SITES EXCEPT KCVG AND KLUK WHERE SCATTERED
THUNDERSTORM ACTIVITY WILL CONTINUE. ADDITIONAL SHOWERS AND
THUNDERSTORMS MAY MOVE THROUGH OVERNIGHT ALTHOUGH THERE IS SOME
UNCERTAINTY IN LOCATION AND TIMING OF THIS FEATURE. ADDITIONAL
THUNDERSTORM ACTIVITY WILL OCCUR TUESDAY AFTERNOON AS AN UPPER
LEVEL DISTURBANCE MOVES THROUGH.

OUTLOOK...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AT TIMES INTO
TUESDAY NIGHT.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR OHZ042-060-061-
     070-071-077>079.
KY...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR KYZ089>099.
IN...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR INZ050-058-059-
     066-073>075-080.

&&

SYNOPSIS...JGL
NEAR TERM...NOVAK
SHORT TERM...JGL
LONG TERM...JDR
AVIATION...NOVAK
Hazardous weather outlook, Jul 13, 5:05 AM EST, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
605 AM EDT MON JUL 13 2015

OHZ026-034-035-043>046-051>056-062>065-072-074-141000-
HARDIN-MERCER-AUGLAIZE-SHELBY-LOGAN-UNION-DELAWARE-MIAMI-CHAMPAIGN-
CLARK-MADISON-FRANKLIN-LICKING-GREENE-FAYETTE-PICKAWAY-FAIRFIELD-
CLINTON-HOCKING-
605 AM EDT MON JUL 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...SOUTHWEST OHIO
AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY
AND TONIGHT. SOME OF THE STORMS MAY BECOME SEVERE THIS AFTERNOON
AND INTO TONIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE
DAMAGING WIND AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD SEVERE WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT.

INZ050-058-059-066-OHZ042-060-061-070-071-141000-
WAYNE-FAYETTE-UNION-FRANKLIN-DARKE-PREBLE-MONTGOMERY-BUTLER-WARREN-
605 AM EDT MON JUL 13 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INDIANA...SOUTHWEST OHIO AND
WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY
AND TONIGHT. SOME OF THE STORMS MAY BECOME SEVERE THIS AFTERNOON
AND INTO TONIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE
DAMAGING WIND AND HEAVY RAINFALL...ALTHOUGH AN ISOLATED TORNADO
CAN NOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THE THREAT FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO
TUESDAY WITH LOCALLY HEAVY RAINFALL POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT.

INZ073>075-080-KYZ089>099-OHZ077>079-141000-
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-HAMILTON-
CLERMONT-BROWN-
605 AM EDT MON JUL 13 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INDIANA...NORTHERN KENTUCKY
AND SOUTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY
AND TONIGHT. SOME OF THE STORMS MAY BECOME SEVERE THIS AFTERNOON
AND INTO TONIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE
DAMAGING WIND AND HEAVY RAINFALL...ALTHOUGH AN ISOLATED TORNADO
CAN NOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THE THREAT FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO
TUESDAY. SOME OF THE STORMS MAY BECOME SEVERE WITH THE PRIMARY
THREAT BEING DAMAGING WIND AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT.

KYZ100-OHZ073-080>082-088-141000-
LEWIS-ROSS-HIGHLAND-ADAMS-PIKE-SCIOTO-
605 AM EDT MON JUL 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND
SOUTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY
AND TONIGHT. SOME OF THE STORMS MAY BECOME SEVERE THIS AFTERNOON
AND INTO TONIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE
DAMAGING WIND AND HEAVY RAINFALL...ALTHOUGH AN ISOLATED TORNADO
CAN NOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE THREAT FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO
TUESDAY. SOME OF THE STORMS MAY BECOME SEVERE WITH THE PRIMARY
THREAT BEING DAMAGING WIND AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT.

In the hours before

Special weather statement, Jul 13, 10:43 AM EST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1143 AM EDT MON JUL 13 2015

INZ050-058-059-066-OHZ026-034-035-042>045-051>054-060>062-131645-
FAYETTE IN-WAYNE IN-UNION IN-FRANKLIN IN-HARDIN OH-SHELBY OH-
MIAMI OH-PREBLE OH-LOGAN OH-MONTGOMERY OH-UNION OH-GREENE OH-
MERCER OH-AUGLAIZE OH-DARKE OH-CLARK OH-CHAMPAIGN OH-MADISON OH-
1143 AM EDT MON JUL 13 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FAYETTE...WAYNE...
UNION...NORTHWESTERN FRANKLIN...SOUTHWESTERN HARDIN...SHELBY...
MIAMI...PREBLE...LOGAN...NORTHERN MONTGOMERY...SOUTHWESTERN UNION...
NORTHWESTERN GREENE...SOUTHEASTERN MERCER...CENTRAL AUGLAIZE...
DARKE...NORTHERN CLARK...CHAMPAIGN AND NORTH CENTRAL MADISON COUNTIES
UNTIL 1245 PM EDT...

AT 1143 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM NEAR LAKEVIEW TO NEAR NEW CASTLE...MOVING SOUTHEAST AT
40 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
NICKEL SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...

LOCATIONS IMPACTED INCLUDE...
DAYTON...SPRINGFIELD...HUBER HEIGHTS...RICHMOND...FAIRBORN...TROY...
TROTWOOD...MARYSVILLE...SIDNEY...PIQUA...VANDALIA...CONNERSVILLE...
ENGLEWOOD...BELLEFONTAINE...GREENVILLE...URBANA...TIPP CITY...
EATON...NEW CARLISLE AND WEST MILTON.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3979 8530 3979 8522 4000 8520 4000 8481
      4030 8480 4065 8383 4009 8329 3957 8475
      3957 8481 3954 8482 3941 8518 3942 8518
      3964 8530
TIME...MOT...LOC 1543Z 330DEG 36KT 4056 8387 4000 8539

BINAU
Special weather statement, Jul 13, 11:21 AM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1221 PM EDT MON JUL 13 2015

INZ050-058-059-066-073-074-OHZ042-051>054-060>064-070>072-077-131715-
FAYETTE IN-WAYNE IN-UNION IN-DEARBORN IN-FRANKLIN IN-RIPLEY IN-
MIAMI OH-PREBLE OH-HAMILTON OH-MONTGOMERY OH-CLINTON OH-GREENE OH-
PICKAWAY OH-DARKE OH-CLARK OH-CHAMPAIGN OH-FAYETTE OH-BUTLER OH-
MADISON OH-WARREN OH-
1221 PM EDT MON JUL 13 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FAYETTE...SOUTHERN
WAYNE...UNION...NORTHERN DEARBORN...FRANKLIN...NORTHEASTERN RIPLEY...
MIAMI...PREBLE...NORTHWESTERN HAMILTON...MONTGOMERY...NORTHWESTERN
CLINTON...GREENE...NORTHWESTERN PICKAWAY...SOUTHERN DARKE...CLARK...
CHAMPAIGN...NORTHERN FAYETTE...BUTLER...MADISON AND NORTHERN WARREN
COUNTIES UNTIL 115 PM EDT...

AT 1221 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM NEAR URBANA TO NEAR DUBLIN...MOVING SOUTHEAST AT 40
MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...

LOCATIONS IMPACTED INCLUDE...
DAYTON...HAMILTON...SPRINGFIELD...KETTERING...MIDDLETOWN...
BEAVERCREEK...FAIRFIELD...HUBER HEIGHTS...RICHMOND...FAIRBORN...
MASON...XENIA...TROY...TROTWOOD...OXFORD...MIAMISBURG...LEBANON...
FOREST PARK...SPRINGBORO AND VANDALIA.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3978 8530 3979 8522 3980 8522 3983 8514
      4024 8367 3971 8313 3917 8497 3926 8530
TIME...MOT...LOC 1621Z 330DEG 35KT 4017 8373 3973 8522

BINAU
Local storm report, Jul 13, 11:46 AM EST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1246 PM EDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1237 PM     TSTM WND GST     2 NE ALPINE             39.57N 85.15W
07/13/2015  M54 MPH          FAYETTE            IN   TRAINED SPOTTER

&&

BUTNER
Local storm report, Jul 13, 12:11 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
111 PM EDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1237 PM     TSTM WND DMG     1 WSW CONNERSVILLE      39.65N 85.16W
07/13/2015                   FAYETTE            IN   PUBLIC

            10-12 INCH LIMB DOWN ACROSS W 8TH STREET. TIME ESTIMATED
            FROM RADAR.

&&

BUTNER
Local storm report, Jul 13, 12:12 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
112 PM EDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0106 PM     TSTM WND DMG     SPRING VALLEY           39.61N 84.01W
07/13/2015                   GREENE             OH   LAW ENFORCEMENT

            TREE DOWN DUE TO THUNDERSTORM WIND ON ROXANNA NEW
            BURLINGTON ROAD.

&&

JDR
Local storm report, Jul 13, 12:25 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
125 PM EDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0107 PM     TSTM WND DMG     NEW LEBANON             39.75N 84.39W
07/13/2015                   MONTGOMERY         OH   AMATEUR RADIO

            4 TO 6 INCH DIAMETER TREE BRANCHES DOWN DUE TO WIND.

&&

JDR

The radar

The Cincinnati radar (KILN), 66 km away, was scanning. The volume nearest the first event began at 17:34 UTC.

Open the radar archive at this moment

Event by event

21 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Campbell

When
July 13, 12:35 PM EST to 12:37 PM EST
Where
Campbell County, 2.19 mi N of Newport
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
39.111, -84.472

A few trees were downed in Dayton.

Thunderstorm Wind, Campbell

When
July 13, 12:35 PM EST to 12:37 PM EST
Where
Campbell County, Bellevue
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
39.080, -84.450

Several trees and large limbs were downed.

Thunderstorm Wind, Kenton

When
July 13, 12:39 PM EST to 12:40 PM EST
Where
Kenton County, 0.74 mi NW of South Hills
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
39.059, -84.528

A tree was blown down onto Upland Avenue.

Thunderstorm Wind, Kenton

When
July 13, 12:39 PM EST to 12:40 PM EST
Where
Kenton County, 0.87 mi SE of South Hills
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
39.042, -84.508

A large tree was uprooted along 43rd Street.

Thunderstorm Wind, Campbell

When
July 13, 12:40 PM EST to 12:41 PM EST
Where
Campbell County, 1.43 mi W of Highland Hgts
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
39.029, -84.477

A large tree was uprooted at Alanna Drive and Thelma Lane.

Thunderstorm Wind, Campbell

When
July 13, 12:41 PM EST to 12:42 PM EST
Where
Campbell County, 0.08 mi W of Highland Hgts
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
39.030, -84.451

A large tree was downed near US Route 27 and Martha Layne Collins Blvd.

Thunderstorm Wind, Gallatin

When
July 13, 12:59 PM EST to 1:00 PM EST
Where
Gallatin County, 1.08 mi WNW of Warsaw
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Amateur Radio
Coordinates
38.784, -84.900

Several 4 to 5 inch diameter branches were downed and the roof of a metal barn was damaged.

Thunderstorm Wind, Owen

When
July 13, 1:03 PM EST to 1:04 PM EST
Where
Owen County, 0.78 mi SW of Wheatley
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
38.612, -84.980

A few trees were downed along State Route 227.

Thunderstorm Wind, Grant

When
July 13, 1:04 PM EST to 1:05 PM EST
Where
Grant County, 0.47 mi WSW of Jericho
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
38.727, -84.678

A few trees were downed across northern Grant County.

Thunderstorm Wind, Carroll

When
July 13, 1:06 PM EST to 1:07 PM EST
Where
Carroll County, 0.15 mi E of Prestonville
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
38.680, -85.177

Several large limbs and power lines were downed.

Thunderstorm Wind, Owen

When
July 13, 1:08 PM EST to 1:09 PM EST
Where
Owen County, 0.97 mi SW of Long Ridge
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
38.570, -84.833

A few trees were downed along US Route 127 north of Owenton.

Thunderstorm Wind, Grant

When
July 13, 1:15 PM EST to 1:16 PM EST
Where
Grant County, 2.16 mi NE of Delia
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
38.669, -84.638

A few trees were downed along State Route 22 west of Dry Ridge.

Thunderstorm Wind, Pendleton

When
July 13, 1:15 PM EST to 1:18 PM EST
Where
Pendleton County, 0.65 mi N of Falmouth
Measured
50 kt (58 mph) estimated gust
Property damage
$7,000
Reported by
County Official
Coordinates
38.679, -84.331

Several large trees were downed and a portion of a roof was torn off of a house.

Thunderstorm Wind, Pendleton

When
July 13, 1:16 PM EST to 1:17 PM EST
Where
Pendleton County, 0.88 mi SSE of Falmouth
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
38.658, -84.325

A tree was blown down near Kathy Lane and US Route 27.

Thunderstorm Wind, Bracken

When
July 13, 1:20 PM EST to 1:21 PM EST
Where
Bracken County, 0.88 mi SE of Cumminsville
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.720, -84.070

A trained spotter estimated a wind gust to 70 mph.

Thunderstorm Wind, Grant

When
July 13, 1:20 PM EST to 1:30 PM EST
Where
Grant County, 0.54 mi W of Corinth
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Department of Highways
Coordinates
38.500, -84.580

Numerous trees were downed across Grant County.

Thunderstorm Wind, Bracken

When
July 13, 1:30 PM EST to 1:32 PM EST
Where
Bracken County, 0.5 mi W of Petra
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
38.620, -84.139

Numerous trees were downed and part of a roof was blown off of a house.

Thunderstorm Wind, Mason

When
July 13, 1:31 PM EST to 1:32 PM EST
Where
Mason County, 0.69 mi S of Maysville
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Public
Coordinates
38.640, -83.750

Several trees were blown down in the city of Maysville.

Thunderstorm Wind, Owen

When
July 13, 1:31 PM EST to 1:41 PM EST
Where
Owen County, 1.38 mi S of Beechwood
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
38.400, -84.730

Several trees were downed along State Route 227 and elsewhere across Owen County.

Thunderstorm Wind, Bracken

When
July 13, 1:32 PM EST to 1:33 PM EST
Where
Bracken County, 3.4 mi NE of Stonewall
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
38.650, -83.970

A large tree was blown down.

Thunderstorm Wind, Robertson

When
July 13, 1:38 PM EST to 1:40 PM EST
Where
Robertson County, 1.28 mi ESE of Mt Olivet
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
38.520, -84.010

A new roof was torn off of a barn and several large trees were downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2015Every state in 2015This day in weather historyWarnings in Kentucky, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 580004, 590034, 590035, 590038, 590036, 590037, 590039, 590044, 590048, 590041, 590050, 590051, 590053, 590052, 591005, 591009, 592619, 590054, 590057, 590055, 590056.